Alert archive / Tennessee / Wind Advisories in 2018

Wind Advisory 11, NWS Morristown, TN

April 16, 20188 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Apr 16, 2018, 4:28 AM EDT for 8 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 4:28 AM EDT (08:28 UTC)
Expired
Apr 16, 2018, 3:03 PM EDT
In force
11 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WWUS74 KMRX 160828
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
428 AM EDT Mon Apr 16 2018

...Breezy conditions are forecast across the higher elevations
today along with below freezing temperatures. A widespread killing
freezing is possible tonight into Tuesday morning..

TNZ012>017-035-042-044-046-VAZ001-002-005-006-008-162100-
/O.NEW.KMRX.FZ.W.0006.180417T0200Z-180417T1300Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Northwest Greene-Washington TN-Northwest Carter-Lee-Wise-Scott-
Russell-Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Greeneville, Johnson City, Elizabethton, Jonesville, Wise, 
Norton, Gate City, Lebanon, and Abingdon
428 AM EDT Mon Apr 16 2018

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT
TUESDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 10 PM this evening to 9 AM EDT
Tuesday. 

* EVENT...Temperatures will drop into the upper 20s to low 30s
  tonight.

* TIMING...10 PM this evening through 9 AM Tuesday

* IMPACTS...Freezing conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-162100-
/O.NEW.KMRX.WI.Y.0011.180416T0828Z-180417T0000Z/
/O.EXT.KMRX.FZ.W.0005.000000T0000Z-180417T1500Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
and Coker Creek
428 AM EDT Mon Apr 16 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING NOW IN EFFECT UNTIL 11 AM EDT TUESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 8 PM EDT this evening. 

* EVENT...Temperatures will remain below freezing through Tuesday
  morning. Winds will gust today up to 45 mph at times.

* TIMING...Below freezing conditions will continue through 11 AM
  with gusty winds throughout the day today.

* IMPACTS...Freezing conditions may damage sensitive vegetation.
  Take steps now to protect tender plants from the cold. These
  winds may down trees or tree limbs, as well as power lines.
  Loose outdoor objects should be secured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ036>040-067>071-073-081>086-098>102-162100-
/O.NEW.KMRX.FZ.A.0003.180417T0700Z-180417T1300Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-
Including the cities of Clinton, Oak Ridge, Maynardville, 
Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, 
Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, 
Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, 
Benton, and Ducktown
428 AM EDT Mon Apr 16 2018 /328 AM CDT Mon Apr 16 2018/

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

The National Weather Service in Morristown has issued a Freeze
Watch, which is in effect from late tonight through Tuesday
morning. 

* EVENT...Temperatures will drop into the low 50s tonight.

* TIMING...3 AM EDT Tuesday through 9 AM EDT Tuesday

* IMPACTS...Freezing conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill or significantly damage crops and
other sensitive vegetation that are left unprotected.

&&

$$
2 follow-up statements
786 
WWUS74 KMRX 160855
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
455 AM EDT Mon Apr 16 2018

...Breezy conditions are forecast across the higher elevations
today along with below freezing temperatures. A widespread
killing freezing is possible tonight into Tuesday morning...

TNZ036>040-082-162100-
/O.UPG.KMRX.FZ.A.0003.180417T0700Z-180417T1300Z/
/O.EXA.KMRX.FZ.W.0006.180417T0200Z-180417T1300Z/
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Bledsoe-
Including the cities of Clinton, Oak Ridge, Maynardville, 
Rutledge, Morristown, Newport, and Pikeville
455 AM EDT Mon Apr 16 2018 /355 AM CDT Mon Apr 16 2018/

...FREEZE WARNING IN EFFECT FROM 10 PM EDT /9 PM CDT/ THIS
EVENING TO 9 AM EDT /8 AM CDT/ TUESDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 10 PM EDT /9 PM CDT/ this
evening to 9 AM EDT /8 AM CDT/ Tuesday. The Freeze Watch is no
longer in effect. 

* EVENT...Temperatures will drop into the low 30s tonight.

* TIMING...3 AM EDT Tuesday through 9 AM EDT Tuesday

* IMPACTS...Freezing conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-162100-
/O.CON.KMRX.FZ.W.0005.000000T0000Z-180417T1500Z/
/O.CON.KMRX.WI.Y.0011.000000T0000Z-180417T0000Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
and Coker Creek
455 AM EDT Mon Apr 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* EVENT...Temperatures will remain below freezing through 
  Tuesday morning. Winds will gust today up to 45 mph at times. 

* TIMING...Below freezing conditions will continue through 11 AM 
  Tuesday with gusty winds throughout the day today. 

* IMPACTS...Freezing conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. These 
  winds may down trees or tree limbs, as well as power lines. 
  Loose outdoor objects should be secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ012>017-035-042-044-046-VAZ001-002-005-006-008-162100-
/O.CON.KMRX.FZ.W.0006.180417T0200Z-180417T1300Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Northwest Greene-Washington TN-Northwest Carter-Lee-Wise-Scott-
Russell-Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Greeneville, Johnson City, Elizabethton, Jonesville, Wise, 
Norton, Gate City, Lebanon, and Abingdon
455 AM EDT Mon Apr 16 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM EDT TUESDAY...

* EVENT...Temperatures will drop into the upper 20s to low 30s 
  tonight. 

* TIMING...10 PM this evening through 9 AM Tuesday

* IMPACTS...Freezing conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ067>071-073-081-083>086-098>102-162100-
/O.CON.KMRX.FZ.A.0003.180417T0700Z-180417T1300Z/
Roane-Loudon-Knox-Jefferson-NW Blount-North Sevier-Sequatchie-
Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-
Including the cities of Kingston, Lenoir City, Knoxville, 
Dandridge, Maryville, Sevierville, Dunlap, Dayton, Decatur, 
Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, 
and Ducktown
455 AM EDT Mon Apr 16 2018 /355 AM CDT Mon Apr 16 2018/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* EVENT...Temperatures will drop into the low 30s tonight.

* TIMING...3 AM EDT Tuesday through 9 AM EDT Tuesday

* IMPACTS...Freezing conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill or significantly damage crops and
other sensitive vegetation that are left unprotected.

&&

$$
335 
WWUS74 KMRX 161903
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
303 PM EDT Mon Apr 16 2018

...A WIDESPREAD FREEZE IS EXPECTED ACROSS THE AREA TONIGHT... 

Colder air will continue to push in tonight. Temperatures are
already below freezing across the higher mountain peaks, and 
temperatures are expected to drop to near or below freezing across
the remainder of the area overnight. The temperatures will climb 
above freezing in most areas by mid morning Tuesday. 

NCZ060-061-TNZ018-041-043-045-047-072-074-087-170315-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-180417T0000Z/
/O.CON.KMRX.FZ.W.0005.000000T0000Z-180417T1500Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
and Coker Creek
303 PM EDT Mon Apr 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY...

The National Weather Service in Morristown has cancelled the Wind
Advisory. The Freeze Warning remains in effect until 11 AM EDT 
Tuesday.

* EVENT...Temperatures will remain below freezing in the higher
  peaks, and will fall to near or below freezing for the remainder
  of the area overnight. 

* TIMING...Through mid to late morning Tuesday. 

* IMPACTS...Freezing conditions may damage sensitive vegetation.
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ067>071-073-081-083>086-098>102-170315-
/O.UPG.KMRX.FZ.A.0003.180417T0700Z-180417T1300Z/
/O.EXB.KMRX.FZ.W.0006.180417T0700Z-180417T1300Z/
Roane-Loudon-Knox-Jefferson-NW Blount-North Sevier-Sequatchie-
Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-
Including the cities of Kingston, Lenoir City, Knoxville, 
Dandridge, Maryville, Sevierville, Dunlap, Dayton, Decatur, 
Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, 
and Ducktown
303 PM EDT Mon Apr 16 2018 /203 PM CDT Mon Apr 16 2018/

...FREEZE WARNING IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ TUESDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 3 AM EDT /2 AM CDT/ to 9 AM EDT
/8 AM CDT/ Tuesday. The Freeze Watch is no longer in effect. 

* EVENT...Temperatures will drop to around 30 across much of the
  area tonight.

* TIMING...3 AM EDT Tuesday through 9 AM EDT Tuesday.

* IMPACTS...Freezing conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ012>017-035>040-042-044-046-082-VAZ001-002-005-006-008-170315-
/O.EXT.KMRX.FZ.W.0006.180417T0400Z-180417T1300Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene-
Washington TN-Northwest Carter-Bledsoe-Lee-Wise-Scott-Russell-
Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, 
Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Pikeville, Jonesville, 
Wise, Norton, Gate City, Lebanon, and Abingdon
303 PM EDT Mon Apr 16 2018 /203 PM CDT Mon Apr 16 2018/

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 9 AM EDT /8 AM CDT/ TUESDAY...

* EVENT...Temperatures will drop into the upper 20s to around 30 
  tonight.

* TIMING...11 PM this evening through 9 AM Tuesday

* IMPACTS...Freezing conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 16, 1:36 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 16, 1:36 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
136 AM EDT Mon Apr 16 2018

.AVIATION...

MVFR conditions currently across the terminals with low level
moisture remaining elevated behind the departing cold front.
Lingering showers will also be possible this morning and have
included VCSH in the TAFs. Ceilings will improve at CHA and TYS
to VFR shortly after sunrise but should hold in for much of the
day at TRI. Strong westerly winds will continue today with gusts
in the 25-30 kt range possible this afternoon.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Warning until 10 AM EDT Monday for Cherokee-Clay.

TN...Freeze Warning until 10 AM EDT Monday for Blount Smoky Mountains-
     Cocke Smoky Mountains-Johnson-Sevier Smoky Mountains-
     Southeast Carter-Southeast Greene-Southeast Monroe-Unicoi.

VA...None.
&&

MA
Hazardous weather outlook, Apr 15, 3:41 PM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
341 PM EDT Sun Apr 15 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-161945-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
341 PM EDT Sun Apr 15 2018 /241 PM CDT Sun Apr 15 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Below freezing temperatures are forecast for the higher
elevations of the Southern Appalachians late tonight into Monday
morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Patchy frost will be possible across the entire area Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:07 PM EDTAreal Flood WarningMRXCarter, Johnson, Unicoi, Washington2 hr
Apr 16, 4:28 AM EDTFreeze WatchMRXAnderson, Bledsoe, Blount, Bradley, Cocke, Grainger and 15 more11 hr
Apr 16, 4:28 AM EDTFreeze WarningMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more29 hr
Apr 16, 4:43 AM EDTRiver Flood WarningMRXBledsoe, Marion, Sequatchie27 hr
Apr 16, 5:21 AM EDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Unicoi, Washington4 hr

Nearby

Wind Advisories in Tennessee, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.